MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of a celect ivc filter, a wire of a cloversnare¿ 4-loop vascular retriever broke.The filter was implanted approximately 2 years previously.Access was gained through the right jugular vein.The user was able to hook the filter with the clover snare.The user then advanced the retrieval sheath over the snare, but as they were holding tension on the snare wire, the snare wire broke.The broken wire was outside the patient, but the broken wire retracted back within the snare catheter and retrieval sheath.The user cut a portion of the snare catheter off to retrieve the broken end of the snare wire.The user then used hemostats to hold the end of the wire and successfully retrieve the filter and retrieval set from the patient.No portion of the device was left within the patient.There was no need with additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during retrieval of a celect ivc filter, a wire of a cloversnare¿ 4-loop vascular retriever broke.The filter was implanted approximately 2 years previously.Access was gained through the right jugular vein.The user was able to hook the filter with the clover snare.The user then advanced the retrieval sheath over the snare, but as they were holding tension on the snare wire, the snare wire broke.The broken wire was outside the patient, but the broken wire retracted back within the snare catheter and retrieval sheath.The user cut a portion of the snare catheter off to retrieve the broken end of the snare wire.The user then used hemostats to hold the end of the wire and successfully retrieve the filter and retrieval set from the patient.No portion of the device was left within the patient.There was no need with additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the inspection.A visual inspection of the returned device was also conducted.The complainant returned the vascular retrieval snare component of the complaint device to cook for investigation.Physical examination of the returned device showed the black sheath separated 11cm from the white cap and the wire is intact but separated from sheath.The snare wire is 98.2cm in length and it appears that the proximal end was cut.The device history record (dhr) of the reported lot was also reviewed and there were no non-conformances recorded.A database search for complaints on the reported lot found no additional lot related complaints from the field.As there are no related non-conformances, adequate inspection activities have been established, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The investigation found that the affected component is supplied to cook from an external supplier.The supplier concluded that there is no evidence that the complaint device was manufactured out of specification.There are 100% inspection activities in place to identify this failure prior to distribution.Cook also reviewed the instructions for use (ifu) and the follow information is provided to the user related to the reported failure mode: precaution: ¿excessive force should not be used to manipulate or retrieve foreign objects.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that unintended user error may have contributed to this incident.The ifu states ¿excessive force should not be used to manipulate or retrieve foreign objects.¿ the appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12446551
Report Number1820334-2021-02118
Device Sequence Number19745746
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)240618(10)14039109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2024
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number14039109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale